Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 16, NWS Little Rock, AR

March 17, 2012Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 17, 2012, 8:03 AM CDT for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Mar 18, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 8:03 AM CDT (13:03 UTC)
In effect from
Mar 18, 2012, 1:00 PM CDT
Expired
Mar 18, 2012, 8:43 AM CDT
In force
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4).

Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 16, 2:15 PM CDT, 17 hours 48 minutes earlier.

Area forecast discussion, Mar 16, 2:15 PM CDT, 17 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT FRI MAR 16 2012

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

PARTLY CLOUDY SKIES PERSIST ACROSS MUCH OF THE AREA THIS
AFTERNOON. TEMPERATURES ARE DOWN A FEW DEGREES VERSUS YESTERDAY
THANKS TO CLOUD COVER AND EARLY MORNING CONVECTION.

HAVE LEFT 30 PERCENT POPS IN THE FORECAST THROUGH THIS EVENING.
TEMPS LAGGING BEHIND YESTERDAY LOWERS CONFIDENCE THAT CONVECTION
WILL DEVELOP...HOWEVER THERE IS SUFFICIENT SFC-BASED INSTABILITY
AND LESS OF A CAPPING INVERSION PRESENT. FEEL THERE IS STILL A
CHANCE SOMETHING WILL DEVELOP...THUS MY REASON FOR LEAVING POPS IN
THROUGH THE EVENING HOURS.

LITTLE CHANGE MADE TO THE FORECAST TOMORROW AND SUNDAY. HIGHS WILL
BE SIMILAR TO YESTERDAY AND TODAY...AS WILL LOW TEMPS. SOME CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL EXIST TOMORROW...MAINLY IN THE
NORTH...BUT WILL NOT ADVERTISE ANY RAIN FOR SUNDAY AS UPPER RIDGE
BEGINS TO BUILD AND DISPLACES ANY CHANCES FOR PRECIP TO THE NORTH
AND WEST.

SPEAKING OF UPPER RIDGING...A STRONG TROUGH WILL DIG OVER THE
DESERT SOUTHWEST SUNDAY AND MONDAY. CONVERSELY STRONG RIDING WILL
OCCUR OVER THE MID SOUTH. THIS UPPER TROUGH WILL EVENTUALLY CLOSE
OFF AND EJECT ACROSS TEXAS ON TUE. SUNDAY WILL BE DRY AS WILL MOST
OF MONDAY...HOWEVER A LINE OF SHOWERS AND THUNDERSTORMS SHOULD
APPROACH WESTERN ARKANSAS MONDAY EVENING AND MONDAY NIGHT.
QUESTIONS ABOUT THE FORWARD PROGRESS OF UPPER FEATURES...AND
SUBSEQUENTLY THE PLACEMENT OF THE REGION OF CONVECTION AT THE
SURFACE...STILL REMAIN. STUCK CLOSE TO PREVIOUS SHIFT/S THINKING
OF LIMITING POPS TO CHANCE LEVELS IN THE WEST MONDAY EVENING.
THE ENERGY RESPONSIBLE FOR THE TROUGH EARLY NEXT WEEK WILL COME ON
SHORE IN THE PAC NW TOMORROW AND BE BETTER SAMPLED BY THE UPPER
AIR NETWORK. THUS...HAVE A FEELING THAT TIMING CONCERNS FOR MON
AND TUE WILL BE MUCH LOWER AFTER THE 12Z MODEL RUNS TOMORROW
MORNING.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY

PREVIOUSLY MENTIONED LONGWAVE TROUGH WILL BE THE MAIN FEATURE
REGARDING SENSIBLE WEATHER PRODUCING FEATURES DURING THIS PERIOD.
PRECIPITATION FORECASTS WILL REFLECT UNCERTAINTY REGARDING
TIMING...HOWEVER CONFIDENCE HAS BEEN INCREASING REGARDING THE
NATURE OF THIS PRECIPITATION EVENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     61  79  61  81 /  10  30  10  10
CAMDEN AR         62  82  63  83 /  10  10  10  10
HARRISON AR       60  77  60  79 /  20  40  10  10
HOT SPRINGS AR    62  80  63  81 /  20  20  10  10
LITTLE ROCK   AR  63  80  62  82 /  10  20  10  10
MONTICELLO AR     63  81  64  83 /  10  10  10  10
MOUNT IDA AR      60  79  62  80 /  20  20  10  10
MOUNTAIN HOME AR  60  78  60  80 /  20  40  10  10
NEWPORT AR        62  79  62  81 /  10  30  10  10
PINE BLUFF AR     63  81  63  82 /  10  10  10  10
RUSSELLVILLE AR   60  79  60  80 /  20  30  10  10
SEARCY AR         61  80  60  81 /  10  20  10  10
STUTTGART AR      63  80  62  81 /  10  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...99
Hazardous weather outlook, Mar 16, 10:50 AM CDT, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1050 AM CDT FRI MAR 16 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1050 AM CDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON.  THE STRONGEST STORMS WILL PRODUCE FREQUENT
LIGHTNING...AND BRIEF HEAVY RAIN.

WEAK WIND FLOW ALOFT IS EXPECTED TO PROHIBIT THE DEVELOPMENT OF
SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
REMAIN IN THE FORECAST FOR THE WEEKEND...AS WELL INTO NEXT WEEK.
MOISTURE LEVELS...SOME ATMOSPHERIC INSTABILITY...AND THE POTENTIAL
FOR SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH THE AREA WILL KEEP
THE CHANCE OF RAIN IN THE FORECAST ALMOST EVERY DAY. THE OVERALL
THREAT OF SEVERE STORMS WILL REMAIN LOW AND ISOLATED.

ATTENTION WILL THEN TURN TO A LARGE SYSTEM SLOWLY MOVING INTO THE
PLAINS FOR THE COMING WEEK. THIS SYSTEM WILL BRING ROUNDS OF
SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR AREAS TO
RECEIVE HEAVY RAIN. THIS SYSTEM COULD BRING AN EXTENDED PERIOD OF
RAINFALL TO THE SOUTHERN PLAINS. IF CONDITIONS COME TOGETHER...
RAIN AMOUNTS COULD REACH 2 TO 5 INCHES WITH AREAS OF HIGHER
AMOUNTS. FLOODING WOULD BE A MAIN CONCERN. ALSO...THE THREAT OF
SEVERE STORMS COULD COME TOGETHER AND THIS WILL HAVE TO BE
MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT DUE TO THE
ISOLATED SEVERE STORM THREAT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55/59

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.